Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2018, 11:57 PM EDT for Washington County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 11:57 PM EDT (03:57 UTC)
- Expired
- Aug 7, 2018, 12:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WWUS82 KFFC 070357
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1157 PM EDT MON AUG 6 2018
GAZ061-074-070430-
Washington GA-Hancock GA-
1157 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON AND
SOUTHEASTERN HANCOCK COUNTIES UNTIL 1230 AM EDT...
At 1157 PM EDT...a strong thunderstorm was over Linton, or 10 miles
south of Sparta...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Deepstep, Beulah and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3293 8293 3303 8306 3306 8304 3308 8305
3306 8307 3306 8309 3307 8311 3323 8301
3317 8277
TIME...MOT...LOC 0357Z 301DEG 5KT 3312 8299
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:26 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 6, 9:26 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 926 PM EDT Mon Aug 6 2018 .UPDATE... High pressure aloft and at the surface continues tonight. There is a bit of a lee trough across central portions of the state, which served to focus precip earlier this afternoon. Isolated convection continues to feed off of lingering instability, but do expect activity to diminish in coverage and weaken through midnight. Only some minor tweaks needed to the temp/dewpoint grids. The main changes to the forecast were made to the pops earlier this evening. && .PREV DISCUSSION... /Issued 726 PM EDT Mon Aug 6 2018/ PREV DISCUSSION... /Issued 250 PM EDT Mon Aug 6 2018/ SHORT TERM /Tonight through Tuesday Night/... Not much change to the recent trends expected over the next 36 hours. Weak, flat, upper ridge slowly breaks down further, but remains basically in place over the region. Diurnal convection firing this afternoon will peak in coverage between now and sundown, then diminish overnight with a repeat of the pattern again tomorrow. Highest POPs (though still chance at best) will be over the higher terrain of the north where some orographic help is available and across central Georgia in the vicinity of a weak surface trough that lingers across the area. Moderate instability with decent mid-level lapse rates keeps the chance for a few strong to marginally severe thunderstorms in the picture early this evening and again tomorrow afternoon and evening. Temperatures will remain a bit above seasonal normals, but Heat Indices are expected to remain below advisory levels through tomorrow. 20 LONG TERM /Wednesday through Monday/... Models are in fairly good agreement through the long term. Weak high pressure at the surface and ridging aloft will start to break down early Wednesday. An elongated trough with energy confined across the Canadian territories will shift a front toward the area Thursday, draping it across the region by Friday. This front will becoming stationary across our region, eventually washing out until a more potent system and associated front crosses the region late Monday/early Tuesday. This pattern will result in a chance of showers/thunderstorms, especially across north GA Thursday and Friday as the front approaches and becomes stationary. Where this front resides will be the focus for convection through at least Saturday night. A deepening trough diving into the mid-west will mean an increase in convective coverage Sunday. Deep southerly flow tapping into the GOM becomes juxtapose with the better dynamics aloft. The front associated with this system will not clear the area until after peaking heating Monday, thus we can expect another active afternoon/evening. Conditions look to improve Tuesday if the front is able to be a clean sweep of the region. Based on the aforementioned conditions expected in the long term, we are not forecasting any organized large scale event. However, given the ingredients with the latter storm system/front, we may have more organized strong storms during Sunday and Monday afternoons/evenings. Temperatures will be slightly above normal Wednesday into Thursday, but as cloud cover and precipitation chances increase Friday through Monday, expect temperature to be AOB climo. 26 PREV DISCUSSION... /Issued 408 AM EDT Mon Aug 6 2018/ LONG TERM /Tuesday Night through Sunday/... The upper level ridge will flatten Wednesday as a weak trough approaches from the northwest pushing a weakening surface front across the forecast area. This boundary will focus convection through the end of the week across the forecast area. Extended models diverge by the weekend, as far as the upper trough. The GFS maintains a more progressive solution, sliding the trough axis over the forecast area while ECMWF develops a cutoff upper level low around the Mid MS valley, hanging up the passage of the frontal boundary, which would lead to continued high rain/storm chances. Either way good chance pops seem reasonable through the weekend. Guidance temperatures look to be near normal through the periods and see no reason to deviate. Atwell AVIATION... 00Z Update... Showers and thunderstorms will remain well south of ATL this evening, but could continue to impact the southern TAF sites through the early evening hours. Patchy fog and low cigs are possible at sites (mainly the southern ones) where rain fell. Winds will be mostly light and variable overnight but will remain on the west side during the day with speeds aob 6kt. //ATL Confidence...00Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 73 92 73 91 / 20 30 20 40 Atlanta 74 92 74 91 / 20 30 20 40 Blairsville 68 87 69 84 / 20 30 20 50 Cartersville 72 92 73 91 / 20 30 20 50 Columbus 75 95 75 93 / 30 40 30 30 Gainesville 73 92 73 91 / 20 30 20 40 Macon 74 93 75 91 / 30 30 30 30 Rome 72 92 73 91 / 20 30 20 50 Peachtree City 73 94 73 91 / 20 30 20 40 Vidalia 74 92 74 93 / 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....26 AVIATION...NListemaa
Hazardous weather outlook, Aug 6, 9:00 PM EDT, 2 hours 57 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Peachtree City GA 900 PM EDT Mon Aug 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080100- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 900 PM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Isolated showers and thunderstorms will gradually diminish this evening across north and central Georgia. Some thunderstorms could be strong with gusty winds, dangerous lightning and heavy rain. Patchy fog can be expected overnight which may reduce visibilities to less than 1/2 mile at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms are expected each day, with increasing chances Thursday through Sunday. Widespread severe weather is not anticipated, however, some storms could produce strong winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight.
In the hours before
Special weather statement, Aug 6, 6:13 PM EDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT MON AUG 6 2018
GAZ083-062245-
Twiggs GA-
613 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR TWIGGS COUNTY UNTIL 645 PM EDT...
At 613 PM EDT...a strong thunderstorm was over Jeffersonville...
moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Danville, Marion, District Path, Fitzpatrick, Ripley
and Myricks Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8345 3278 8334 3259 8324 3256 8349
TIME...MOT...LOC 2213Z 009DEG 12KT 3271 8336
WIND...40MPHLocal storm report, Aug 6, 6:42 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT MON AUG 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 ENE UVALDA 32.05N 82.48W
08/06/2018 MONTGOMERY GA EMERGENCY MNGR
TREE DOWN ACROSS THE ROAD AT THE INTERSECTION OF GIBBS
BRIDGE RD AND JONES RD.
&&
EVENT NUMBER FFC1800783
KINGSpecial weather statement, Aug 6, 6:43 PM EDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT MON AUG 6 2018
GAZ083-095-096-062315-
Houston GA-Bleckley GA-Twiggs GA-
643 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...WESTERN
BLECKLEY AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 715 PM EDT...
At 643 PM EDT...a strong thunderstorm was over Tarversville, or 10
miles southwest of Jeffersonville...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Royal, Coley Station, Tarversville, District Path and Bullard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8351 3262 8337 3241 8338 3248 8360
TIME...MOT...LOC 2243Z 016DEG 7KT 3257 8347
WIND...40MPHSpecial weather statement, Aug 6, 6:50 PM EDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 PM EDT MON AUG 6 2018
GAZ091-103-104-062315-
Sumter GA-Marion GA-Webster GA-
650 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER...
SOUTHWESTERN MARION AND EASTERN WEBSTER COUNTIES UNTIL 715 PM EDT...
At 650 PM EDT...a line of strong thunderstorms extended from near
Seminole to near Preston to near Plains...and moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Preston, Plains, Seminole, Croxton Crossroads, Church Hill, Dumas and
Draneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3193 8445 3207 8457 3225 8464
3226 8451 3209 8440 3194 8426 3192 8439
TIME...MOT...LOC 2250Z 114DEG 7KT 3222 8457 3212 8449 3200 8441
WIND...40MPHSpecial weather statement, Aug 6, 7:13 PM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT MON AUG 6 2018
GAZ091-103-062345-
Marion GA-Webster GA-
713 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND WEBSTER COUNTIES UNTIL
745 PM EDT...
At 713 PM EDT...a line of strong thunderstorms extended from near
Oakland to near Church Hill to near Chambliss...moving southwest at
15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Buena Vista, Preston, Weston, Brantley, Seminole, Kimbrough, Oakland,
Zellobee, Leveretts, Church Hill, Centerpoint, Dumas and Chambliss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8464 3194 8466 3196 8464 3197 8465
3198 8464 3198 8465 3203 8465 3203 8464
3207 8464 3216 8465 3218 8463 3223 8465
3233 8464 3254 8449 3216 8450 3198 8444
3193 8444 3192 8446
TIME...MOT...LOC 2313Z 038DEG 18KT 3242 8454 3211 8455 3194 8449
WIND...40MPHSpecial weather statement, Aug 6, 11:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1157 PM EDT MON AUG 6 2018
GAZ061-074-070430-
Washington GA-Hancock GA-
1157 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON AND
SOUTHEASTERN HANCOCK COUNTIES UNTIL 1230 AM EDT...
At 1157 PM EDT...a strong thunderstorm was over Linton, or 10 miles
south of Sparta...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Deepstep, Beulah and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3293 8293 3303 8306 3306 8304 3308 8305
3306 8307 3306 8309 3307 8311 3323 8301
3317 8277
TIME...MOT...LOC 0357Z 301DEG 5KT 3312 8299
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:32 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more | 15 hr |
| Aug 7, 6:42 AM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Aug 7, 7:11 AM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Aug 7, 7:46 AM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Aug 7, 12:20 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Aug 7, 12:43 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Aug 7, 1:15 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 30 min |
| Aug 7, 1:34 PM EDT | Special Weather Statement | FFC | Taylor | 26 min |
| Aug 7, 1:38 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Aug 7, 1:47 PM EDT | Special Weather Statement | FFC | Henry, Newton | 43 min |
| Aug 7, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 39 min |
| Aug 7, 2:20 PM EDT | Special Weather Statement | FFC | Jones | 40 min |
| Aug 7, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 33 min |
| Aug 7, 2:30 PM EDT | Special Weather Statement | FFC | Schley, Taylor | 45 min |
| Aug 7, 2:35 PM EDT | Special Weather Statement | FFC | Butts, Henry, Morgan, Newton | 25 min |
| Aug 7, 2:39 PM EDT | Special Weather Statement | FFC | Talbot | 51 min |
| Aug 7, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 28 min |
| Aug 7, 2:49 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Aug 7, 2:56 PM EDT | Special Weather Statement | FFC | Wilkinson | 34 min |
| Aug 7, 3:02 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Aug 7, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 23 min |
| Aug 7, 3:10 PM EDT | Special Weather Statement | FFC | Macon | 50 min |
| Aug 7, 3:20 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 25 min |
| Aug 7, 3:28 PM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Aug 7, 3:31 PM EDT | Special Weather Statement | FFC | Talbot | 44 min |
| Aug 7, 3:35 PM EDT | Special Weather Statement | FFC | Greene | 25 min |
| Aug 7, 3:42 PM EDT | Special Weather Statement | FFC | Jones | 33 min |
| Aug 7, 3:52 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Aug 7, 3:54 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 36 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike, Upson | 27 min |
| Aug 7, 4:12 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Aug 7, 4:15 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Aug 7, 4:17 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Troup | 28 min |
| Aug 7, 4:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Aug 7, 4:34 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike | 26 min |
| Aug 7, 4:38 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 37 min |
| Aug 7, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 35 min |
| Aug 7, 4:50 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 25 min |
| Aug 7, 4:53 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| Aug 7, 5:05 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 25 min |
| Aug 7, 5:10 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 35 min |
| Aug 7, 5:15 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 7, 5:28 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 7, 5:34 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 26 min |
| Aug 7, 5:51 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Aug 7, 5:54 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Aug 7, 6:02 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 28 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | FFC | Wilcox | 41 min |
| Aug 7, 6:26 PM EDT | Special Weather Statement | FFC | Dodge | 49 min |
| Aug 7, 6:27 PM EDT | Special Weather Statement | FFC | Treutlen | 48 min |
| Aug 7, 6:31 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Aug 7, 6:58 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Aug 7, 7:03 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Aug 7, 7:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.